Role of Medicines of Unknown Identity in Adverse Drug Reaction-Related Hospitalizations in Developing Countries: Evidence from a Cross-Sectional Study in a Teaching Hospital in the Lao People’s Democratic RepublicReportar como inadecuado




Role of Medicines of Unknown Identity in Adverse Drug Reaction-Related Hospitalizations in Developing Countries: Evidence from a Cross-Sectional Study in a Teaching Hospital in the Lao People’s Democratic Republic - Descarga este documento en PDF. Documentación en PDF para descargar gratis. Disponible también para leer online.

Drug Safety

pp 1–13

First Online: 20 May 2017DOI: 10.1007-s40264-017-0544-z

Cite this article as: Caillet, C., Sichanh, C., Assemat, G. et al. Drug Saf 2017. doi:10.1007-s40264-017-0544-z

Abstract

IntroductionThe health dangers of medicines of unknown identity MUIs loose pharmaceutical units repackaged in individual bags without labelling of their identity have been suspected in L-MICs. Using visual and analytical tools to identify MUIs, we investigated the frequency of, and factors associated with, adverse drug reaction ADR-related hospitalizations in a central hospital in Vientiane Capital, Lao People’s Democratic Republic PDR.

MethodsAll unplanned admissions, except for acute trauma and intentional overdose, were prospectively recorded during a 7-week period in 2013, leading to include 453 adults hospitalized for ≥24 h. The patients or their relatives were interviewed to complete the study questionnaire. MUIs suspected of being involved in ADRs were identified through comparison of visual characteristics of tablets-capsules with that of reference medicines photograph tool, and by proton nuclear magnetic resonance and mass spectrometry analyses. Factors associated with ADRs were identified by multivariate logistic regression.

ResultsThe frequency of hospitalizations related to an ADR was 5.1% 23-453, 95% confidence interval CI 3.1–7.1. Forty-eight 12.8% patients used MUIs in the last 2 weeks preceding hospitalization. They were more likely to be hospitalized because of an ADR adjusted odds ratio 4.5, 95% CI 1.7–11.5 than patients using medicines of known identity. MUIs were mainly involved in bleeding gastroduodenal ulcers. The photograph tool led to the misidentifications because of look-alike pharmaceutical units in the medicines photograph collection.

ConclusionAccording to the results of this study, there is a need to ensure appropriate labelling of medicines at dispensing and to provide well-suited tools to identify MUIs in clinical settings to improve drug safety and patients’ care in developing countries with limited capacities for drug analysis.

Electronic supplementary materialThe online version of this article doi:10.1007-s40264-017-0544-z contains supplementary material, which is available to authorized users.





Autor: Céline Caillet - Chanvilay Sichanh - Gaëtan Assemat - Myriam Malet-Martino - Agnès Sommet - Haleh Bagheri - Noudy Sengxe

Fuente: https://link.springer.com/







Documentos relacionados